# SDR CA061107008

- Difficulty date: November 1, 2006
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Dorner DO328100
- Aircraft time: 5,825 hours
- Engine: Pwa PW119C
- Propeller: Hartzl HDE6C3B
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Trim Panel
- Part number: 3280080
- Condition: Shorted
- Location: Cockpit
- Part time: 6,671 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) ENROUTE THE PILOT REPORTED A STRONG SMELL AND A FLASH OF LIGHT FROM CENTER CONSOLE AREA. THEY TURNED THE INTERIOR DOME LIGHT ON A CONFIRMED THAT A PLASTIC LIGHTING PANEL WAS MELTING ON THE RUDDER LIMITER AND STANDBY ELEVATOR BUTTONS. HE POKED THE SPOT WITH A PEN WHICH RESULTED IN FURTHER ARCING AND SMOKE. HE REQUESTED A LOWER ALTITUDE AND LANDED. MAINTENANCE WAS CONTACTED AND DISPATCHED TO THE AIRCRAFT. MAINTENANCE FOUND THE LIGHTING PANEL FOR THE TRIM HAD SHORTED. IT WAS DISABLED AND THE INTERIOR LIGHTING TESTED WITH NO FURTHER PROBLEMS. THE ITEM WAS DEFERRED AND THE AIRCRAFT RETURNED TO SERVICE.  THE PILOT REPORTED THAT THE CB DID NOT POP AND THAT HE HAD A HARD TIME IN LOCATING THE CORRECT CB TO ISOLATE
